MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. FIN-LOCK SIZER. L; TEMPLATE

ASCENSION ORTHOPEDICS, INC. FIN-LOCK SIZER. L; TEMPLATE
Model Number SZR-0926-030-030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during surgery, the attachment rub of the fin-lock sizer.L broke off.No pieces fell inside of the patient.It is unknown how the surgery was completed.No delay was reported.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was originally created in the integra lifesciences complaint management system.This complaint is being migrated into smartsolve as complaint handling for this product has transferred from integra to smith+nephew.As such, some details in the complaint record may represent legacy integra complaint handling processes.Evaluation of the returned device found that the center peg of the sizer was broken off and missing.Examination of the device verified that the most probable cause for the failure was wear and damage due to normal use.The fin-lock sizer is a reusable instrument expected to be used across multiple surgeries.The instrument is made of polysulfone, a type of plastic.The sizer is held by the angled handle; when the sizer is in the appropriate position on the glenoid, a guide wire is inserted into the bone through a cannula in the angled handle and the peg of the sizer.This action may subject the peg of the fin-lock sizer to significant force.Therefore, the plastic peg of the sizer may fail after prolonged use or if subjected to excessive force.

Brand Name
FIN-LOCK SIZER. L
Common Device Name
TEMPLATE
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15669990
Report Number3002788818-2022-00070
Device Sequence Number6421397
Product Code HWT
UDI-Device Identifier10381780258599
UDI-Public10381780258599
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSZR-0926-030-030
Device Catalogue NumberSZR-0926-030-030
Device Lot Number20347708
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2022
Initial Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age76 YR
Patient SexMale